Oregon, 2025

Wildfire in Oregon, August 24 to 31, 2025

August 24 to 31, 2025 · NWS MFR · 1 event in 1 county or zone

The Emigrant Wildfire was discovered on August 24th. The fire started 22 miles southeast of Oakridge in Lane County, Oregon and burned into Douglas County, Oregon.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

The Emigrant Wildfire was discovered on August 24th. The fire started 22 miles southeast of Oakridge in Lane County, Oregon and burned into Douglas County, Oregon. The fire was caused by lightning. As of 530 AM PST on August 31st, it had burned 19,527 acres, was 0% contained, no structures had been destroyed, and it had cost $ 4.0M.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Aug 24, 3:45 PM PST, 15 minutes earlier.

Area forecast discussion, Aug 24, 3:45 PM PST, 15 minutes before
Area Forecast Discussion
National Weather Service Medford OR
445 PM PDT Sun Aug 24 2025

.Updated AVIATION Discussion...

&&

.AVIATION...25/00Z TAFs...VFR conditions will prevail through the
TAF period for inland sites. The main concern will be for afternoon
and evening thunderstorms today. The main threat will be gusty
erratic outflow winds with storms focused along and east of the
Cascades and along and south of the Siskiyous. It's possible for a
storm to drift into the Rogue Valley or for an outflow boundary to
kick off a storm over the Rogue Valley, but confidence in this is
higher for this to occur along the southern end of the valley
towards Ashland/Talent area. While confidence is higher for storms
to impact the Klamath Falls terminal, if storms are going to impact
Klamath Falls and/or Medford, it would most likely happen between
now and 03-04z. Storm activity will diminish overnight, but isolated
showers and maybe a thunderstorm will be possible along and east of
the I-5 corridor through Monday morning.

Along the coast and just offshore, the marine stratus linger just
offshore south of Bandon, but has already returned to inland areas
north of Bandon. IFR/LIFR conditions will persist there and then
return to all coastal locations this evening and persist overnight.
Expect a similar pattern Monday morning where the marine layer
retreats to just offshore, but may linger north of Bandon and
improve to MVFR Monday afternoon. /BR-y

&&

.PREV DISCUSSION... /Issued 226 PM PDT Sun Aug 24 2025/

DISCUSSION...Satellite image shows most of the action centered in
Lake and recently isolated storms have been firing up in central
Modoc County. At the moment, things are relatively quiet elsewhere,
but cloud cover is lacking which will allow for max heating to occur
during the afternoon. The expectation is for storms to develop over
time during the course of the afternoon.

It will be hot again today, with afternoon temperatures peaking out
today, then we'll see a slight downward trend Monday and Tuesday.
The excessive heat warning and advisories remain in place. Similar
to this morning, there should be sufficient cloud cover to keep
temperatures elevated in the overnight hours for the interior.

The bullseye for storms are expected to be along the Cascades,
Siskiyous, eastside and portions of northern California. West of the
Cascades, should remain dry and hot. However, some of the CAMS
(model radar reflectivity), SHREF and other instability parameters
suggest storms that form over the Siskiyous drift north into
portions of the Rogue Valley, or even form in portions of the Rogue
Valley late this afternoon and early evening. Storms that do form in
the south end of the Rogue Valley should be isolated. Sounding
profiles suggest storms will have a higher chance of precipitation
reaching the ground, but a dry sub layer will act to limit rainfall
amounts.

Instability tonight will be marginal, with plenty of moisture and
sufficient trigger to support nocturnal storms overnight Sunday
along and east of the Cascades. Isolated showers could pop up west
of the Cascades in portions of Josephine and southwest Douglas
County. Right now, the threat of thunder is pretty low, but later
shifts will need to take another look at this.

Monday, Tuesday and Wednesday will basically be rinse and repeat,
with relatively quiet weather in the morning followed by increasing
showers and thunderstorms in the afternoon and early evening hours.
The only exception is that it will be more moist and more unstable
than today. This is reflected in the CAMS with a broader area of
simulated radar reflectivity. Also the SHREF shows a greater
coverage area of probability of greater than 100 lightning strikes
both days, thus these two days could be the most active the lot.

The only caveat regarding the amount of thunderstorms Monday.
Tuesday and Wednesday will be cloud cover which may inhibit daytime
heating an by extension limit convective development.

Thursday and Friday, we could see a change in the a pattern as a
stronger upper low from the Gulf of Alaska drops southeast towards
the PAC NW which could bring cooler temperatures and more stable
weather to the area. After Friday, the operational models diverge
in how they handle the upper low. The clusters pretty much show a
split solution with the placement of the upper low which could
either be positioned farther offshore with ridging in place or
closer to the coast which will result in cooler and mainly dry
weather. Thus, confidence in how this will play out in this time
period is low. -Petrucelli

MARINE...Updated 200 PM PDT Sunday, August 24, 2025...Relatively
calm conditions are expected today within 30 nm of shore, but
steep seas will continue beyond. As the thermal trough briefly
strengthens, north winds and steep seas will spread to all area
waters tonight into Monday, then persist through at least Tuesday.
The thermal trough will weaken and winds and seas should ease mid
to late next week. -BPN

FIRE WEATHER...Updated 200 PM PDT Sunday, August 23, 2025...Hot
and dry conditions will continue today, and although some slight
cooling is expected over the next few days, temperatures are
expected to remain above normal through much of the week. Excessive
heat warnings and heat advisories remain in effect. Please see
NPWMFR for more details. Humidities will begin to slowly improve
over the next few days as monsoonal moisture flows into the region
from the south, but this also means that there will be a threat of
thunderstorms daily through at least the first half of the week.

The "Four Corners" high has retreated a bit back to the southeast,
with a weak but broad impulse attempting to push into and over the
forecast area. This has allowed temperatures to cool slightly, along
with help from increased cloud cover, but heat remains a concern for
areas west of the Cascades and inland from the coast. At the same
time, overnight lows will be warm, especially near and at the
ridges, thus there has been little to no overnight relief from the
heat. Temperatures tomorrow will be slightly cooler than today, with
highs in the upper 90s and just into into triple digits for the
interior West Side valleys, while only rising into the mid 80s east
of the Cascades.

Today, conditions are more favorable for thunderstorm development as
mid level moisture and instability continues to increase, along with
a weak to moderate trigger in the form of that weak shortwave
passing across the area. Thunderstorm chances today will be more
widespread, covering nearly all of the East Side and much of
northern California. For now, areas west of the Cascades should be
in the clear, but it's not out of the question a couple of storms
could come off the Siskiyou Mountains and slip into the southern
portions of Fire Zones 620 and 622 late this afternoon and evening.
However, with light steering winds, most likely they will remain
along the terrain. Nocturnal storms could still be a part of the
equation tonight, but confidence on this is low.

Monday, conditions will be very similar, if not more moist and
unstable. Therefore, the thunderstorm threat returns for many of the
same areas as today, and will spread a bit farther to the west
across the western slopes of the Cascades and into the Rogue Valley
and surrounding mountains. Due to the more widespread lightning
threat today and again tomorrow, Red Flag Warnings has been issued
for these most likely affected areas. Details can be found at
PDXRFWMFR.

Afternoon and early evening thunderstorms remain a concern for
Tuesday and Wednesday, as instability persists and moisture
continues to flow into the region. With so much moisture coming into
the mid levels, clouds may inhibit daytime heating and therefore
inhibit convective development. This puts a great deal of
uncertainty into the forecast, so we are holding off on any
additional headline issuances beyond Monday. Models are showing more
seasonable conditions and low to no chance for convection by the end
of the week. -BPN

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Extreme Heat Warning until 8 PM PDT Monday for ORZ024-026.

     Red Flag Warning until 9 PM PDT this evening for ORZ621-623>625.

     Red Flag Warning from 1 PM to 9 PM PDT Monday for ORZ617-
     620>625.

     Heat Advisory until 8 PM PDT this evening for ORZ023-025.

CA...Extreme Heat Warning until 8 PM PDT Monday for CAZ080-081.

     Red Flag Warning until 9 PM PDT this evening for CAZ280-281-284-
     285.

     Red Flag Warning from 1 PM to 9 PM PDT Monday for CAZ280>282-284-
     285.

PACIFIC COASTAL WATERS...Small Craft Advisory until 11 PM PDT Tuesday
     for PZZ350-356.

     Small Craft Advisory until 11 PM PDT Tuesday for PZZ370-376.

&&

In the hours before

Special weather statement, Aug 24, 3:50 PM PST, 10 minutes before
Special Weather Statement
National Weather Service Medford OR
450 PM PDT Sun Aug 24 2025

ORZ025-027-250015-
South Central Oregon Cascades OR-Eastern Douglas County Foothills OR-
450 PM PDT Sun Aug 24 2025

...A strong thunderstorm will impact portions of southeastern Douglas
and northeastern Jackson Counties through 515 PM PDT...

At 449 PM PDT, Doppler radar was tracking a strong thunderstorm near
South Umpqua Falls Campground, or 24 miles west of Crater Lake. This
storm was nearly stationary.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Camp Comfort Recreation Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4293 12263 4300 12270 4314 12258 4298 12240
TIME...MOT...LOC 2349Z 231DEG 2KT 4299 12260

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

CC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, South Central Oregon Cascades

When
August 24, 4:00 PM PST to August 31, 11:59 PM PST
Where
South Central Oregon Cascades forecast zone
Reported by
Park/Forest Service
Coordinates
42.801, -122.519 (the zone’s center; the record gives no point)

The Emigrant Wildfire was discovered on August 24th. The fire started 22 miles southeast of Oakridge in Lane County, Oregon and burned into Douglas County, Oregon. The fire was caused by lightning. As of 530 AM PST on August 31st, it had burned 19,527 acres, was 0% contained, no structures had been destroyed, and it had cost $ 4.0M.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2025Every state in 2025This day in weather historyWarnings in Oregon, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290376.